Ask A Doctor
I have schizoffective disorder bipolar type and some anxiety disorders. I take an antidepressant, mood stabilizer, a benzo as needed and I was taking an anti-psychotic. I stopped taking the anti-psychotic about 4 months ago because i found out that they are incredibly bad for your body and i read somewhere that they actually cause the brain to shrink and damage the brain. I hadn't had any psychotic symptoms since i stopped the med so i figured I was fine and would just try to watch for any early signs. I think I may have noticed one in the last few weeks, however. I'm not sure though, which is why I'm on here asking a question. The symptom I may be noticing is what I think is referred to as thought insertion. I have never had this particular symptom before so it is new to me and I only am recognizing it because I've done so much research on schizophrenia. For a couple months I've been having intrusive thoughts that I was originally attributing to my anxiety, but in the past few weeks the content of the thoughts have changed from worrying type things to weird random negative thoughts about other people and things and they feel like they are not my own. I'm beginning to feel like maybe demons are giving me the thoughts as a way to attack me and make me feel like I'm sinning or unsaved. At the same time however I realize that due to the nature of my illness this could just be psychosis returning. I don't know what to do. I'm afraid to tell my doctor or therapist because they don't know i stopped the seroquel and I don't want them to put down that I'm non-compliant or be mad at me. I want to be compliant, I just don't want to harm my body anymore than I have to because of these medications. I've wanted to tell them but every time i try i chicken out because of my anxiety and fears. I am afraid to just start the meds again without telling my dr. because of the higher dosage I was on. Plus I know my doctor will say that the thought insertion thing is a symptom and how do I know that is true? If she doesn't believe in God then she would never consider it being something like demons anyway. I suppose i could try taking the meds again and see if they help, but then there is the problem of killing my body with powerful anti-psychotics.. I already am having really bad memory problems which I fear is the result of years of psychiatric medications. I'm pretty sure its not dementia or something as I am only 31. Plus I'm afraid of what the doctor will say to me because I've been hiding this for so long. What do I do? how quickly can psychosis progress? do I have time to wait this out for another month or am I risking a serious relapse that could quickly land me in the psych ward? Is it safe to take 400 mg of seroquel xr after not taking it for four months?
Hi. So I've been dealing with this problem for almost 2 years now. My belief is that it has something to do with the fact that I quit Adderall those 2 years ago. I know that sounds pretty farfetched and doesn't really make any sense, but I have no idea what else it could be. I went and saw a neurologist about a week ago and got an MRI, but it came back normal...I've basically been feeling these weird sensations in my head for the past couple of years. The sensations are very hard to describe. Sometimes it feels like there's a bubble in my head, other times it feels like there's a bunch of liquids running around. When I told the neurologist about my problems, his conclusion is that it's just anxiety....and I can 105% assure you that it isn't. I am very well aware that the brain doesn't have any pain receptors, but I feel something going on in my head. I know for a fact it's not my imagination. I have a psychiatrist that I'm seeing, but he told me at most that stimulants can take a year to recover from...and it's been almost 2. So uhm, I guess you can say at this point I'm not sure who I really believe anymore...I know that benzos can take a couple years to recover from, but never heard anything like that with Adderall. I already got an MRI, so I literally have no clue what to do at this point. Withdrawals don't usually last this long, do they? :(
How can I resolve panic attacks with propanolol?
Good evening doctor. Lately I have found myself extremely depressed, filled with anxiety and overwhelmed as a whole. I am currently a student and with both I am finding it extremely hard to concentrate. I am coming up to a time in my schooling where I have to go out into the field and I'm afraid my anxiety and lack of concentration will greatly effect my performance. I have never been on any medication for any of these symptoms but I would like to try anything that will help me focus on my future career. What can I do? Caitlin
M.D. -1976 UMDNJ-NEW JERSEY MEDICAL SCH PSYCH RESIDENCY- MENNINGER SCH OF PSYCHIATRY FELLOWSHIP- U of EDINBURGH, SCOTLAND AMER BOARD OF PSYCH & NEURO [ABPN] GENERAL-1982 ADDED GERIATRIC-1991
CLINICAL FACULTY: U of EDIN-1983-84 HONORARY PROFESSOR UMDNJ NJMS & RWJ 1985-91 ASST. PROF UCSF [FRESNO] 1991-95 ASST. PROF